Arrhythmias during halothane anaesthesia II: The influence of atropine

Publikation: Bidrag til tidsskriftTidsskriftartikelForskningfagfællebedømt

The effect of i.v. atropine premedication on cardiac rhythm was studied in healthy adult patients during thiopental‐N2O/O2‐halothane anesthesia without intubation. A higher incidence of arrhythmias was seen in younger patients in close relation to administration of atropine, but the overall incidence during anesthesia was identical in the atropine groups and the control groups. The most common arrhythmias were supraventricular ectopies. None of the ECG irregularities led to serious arrhythmias. No consistent changes in blood pressure were observed as the result of arrhythmias or changes in heart rate. It is concluded that atropine should be reserved for situations where severe bradycardia and hypotension occur, or can be expected to occur, and not given automatically, since cardioacceleration which is inherent in its action may be injurious to patients with limited cardiac reserve.

OriginalsprogEngelsk
BogserieActa Anaesthesiologica Scandinavica
Vol/bind21
Udgave nummer3
Sider (fra-til)245-251
Antal sider7
ISSN0001-5172
DOI
StatusUdgivet - 1977
Eksternt udgivetJa

Bibliografisk note

(Ekstern)

ID: 251994865